Advertisement

Reactions Weekly

, Volume 1738, Issue 1, pp 150–150 | Cite as

Immunosuppressants/bortezomib

Cytomegalovirus infection and its complications: case report
Case report
  • 66 Downloads
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

A 31-year-old man developed cytomegalovirus (CMV) infection during immunosuppressants treatment with mycophenolate mofetil, prednisone, tacrolimus, methylprednisolone and antithymocyte globulin, and bortezomib [routes not stated; not all dosages stated]. Subsequently, he died due to respiratory distress secondary to pulmonary fibrosis.

The man, who underwent piggyback liver transplant on 10 November 2014, started receiving mycophenolate mofetil, prednisone and tacrolimus at base dosages. His medical history was significant for end-to-end bile duct fusion, hepatic failure, colitis ulcerosa, arterial hypertension and stage III oesophageal varices. Despite increasing the base dosages of triple immunosuppressants (mycophenolate mofetil, prednisone and tacrolimus), no improvement was...

Reference

  1. Czarnecka P, et al. Cytomegalovirus Disease After Liver Transplant-A Description of a Treatment-Resistant Case: A Case Report and Literature Review. Transplantation Proceedings 50: 4015-4022, No. 10, Dec 2018. Available from: URL: http://doi.org/10.1016/j.transproceed.2018.05.014 - Poland

Copyright information

© Springer Nature Switzerland AG 2019

Personalised recommendations